advertisement
Question
Posted by: Zexeon | 2011/09/22

Medication

Hi,
I use to be on 1mg of Risperdal but didn''t drink my meds as often so I was administered 50mg depot every 2 week for a few months now. Then I read books and decided to lower the dose as it is too much. Now I''m only going for my injection 1 a month and I feel great. What if I skip my injection all together for 3 months and then have it again for another 3 then I could give my body a well deserved brake? I''ve lost my appetite and finally loosing between 200g-400g per day and that is what is a great thing happening in my life right now ... :-)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

On what grounds did you decide that the recommended dose was "too much" ? Was this a sort ofn theoretical idea, or was it causing intolerable side-effects ? The real issue should probably be what dose is effective in producing the benefits one wants.
You say you feel "great" receiving the injection once a month rather than every 2 weeks. But skipping an injection is a really bad idea - your body does not need a "break" from it, any more than a diabetic needs a "break" from insulin. If you can function excellently without the drug, then it isn't needed at all, but apparently your specialist has recommended it for good reasons, with which you at least initially, agreed. I'm not sure what you mean by "great" if it means reduced appetite and weight loss, that might not necessarily be a good thing.
However, the best answer is you need to discuss these ideas of yours with your prescribing doc, and examine the advantages and disadvantages of changing thwe approach to this potentiall very useful medication.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/09/22

On what grounds did you decide that the recommended dose was "too much" ? Was this a sort ofn theoretical idea, or was it causing intolerable side-effects ? The real issue should probably be what dose is effective in producing the benefits one wants.
You say you feel "great" receiving the injection once a month rather than every 2 weeks. But skipping an injection is a really bad idea - your body does not need a "break" from it, any more than a diabetic needs a "break" from insulin. If you can function excellently without the drug, then it isn't needed at all, but apparently your specialist has recommended it for good reasons, with which you at least initially, agreed. I'm not sure what you mean by "great" if it means reduced appetite and weight loss, that might not necessarily be a good thing.
However, the best answer is you need to discuss these ideas of yours with your prescribing doc, and examine the advantages and disadvantages of changing thwe approach to this potentiall very useful medication.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement